Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 501, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 5, 2009, 2:26 PM CDT for Pittsburg County, Pushmataha County, Oklahoma. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2009, 2:26 PM CDT (19:26 UTC)
- Expired
- Oct 5, 2009, 3:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 147 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 3:10 PM CDT | HAIL 0.75 | 4 W Nashoba, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 432 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 051926
SVRTSA
OKC121-127-052030-
/O.NEW.KTSA.SV.W.0501.091005T1926Z-091005T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT MON OCT 5 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
NORTHWESTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 330 PM CDT
* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRENGTHEING THUNDERSTORM WHICH WILL BECOME CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 17
MILES WEST OF DUNBAR...MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNBAR...
STANLEY...SNOW...CLAYTON AND TUSKAHOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3440 9579 3451 9579 3452 9578 3452 9568
3459 9568 3459 9587 3464 9589 3466 9589
3469 9522 3437 9523
TIME...MOT...LOC 1925Z 271DEG 39KT 3453 9584
$$4 follow-up statements
000
WWUS54 KTSA 051943
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT MON OCT 5 2009
OKC121-127-052030-
/O.CON.KTSA.SV.W.0501.000000T0000Z-091005T2030Z/
PITTSBURG OK-PUSHMATAHA OK-
243 PM CDT MON OCT 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN PUSHMATAHA AND SOUTHERN PITTSBURG COUNTIES...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF DUNBAR TO 8 MILES WEST OF
STANLEY TO 6 MILES WEST OF DUNBAR...MOVING EAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNBAR...
STANLEY...CLAYTON...SARDIS AND TUSKAHOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3460 9581 3466 9584 3469 9522 3441 9523
3445 9576 3452 9576 3452 9568 3459 9568
TIME...MOT...LOC 1943Z 271DEG 39KT 3464 9569 3458 9559
3448 9565
$$000
WWUS54 KTSA 051955
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT MON OCT 5 2009
OKC121-127-052030-
/O.CON.KTSA.SV.W.0501.000000T0000Z-091005T2030Z/
PITTSBURG OK-PUSHMATAHA OK-
255 PM CDT MON OCT 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL PUSHMATAHA AND SOUTHEASTERN PITTSBURG COUNTIES...
AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR DUNBAR...MOVING EAST
AT 35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STANLEY...
SARDIS...CLAYTON AND TUSKAHOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3444 9561 3451 9562 3459 9563 3466 9564
3469 9522 3441 9523
TIME...MOT...LOC 1956Z 271DEG 29KT 3448 9552
$$000
WWUS54 KTSA 052007
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT MON OCT 5 2009
OKC121-052017-
/O.CAN.KTSA.SV.W.0501.000000T0000Z-091005T2030Z/
PITTSBURG OK-
307 PM CDT MON OCT 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSBURG COUNTY
IS CANCELLED...
LAT...LON 3444 9549 3450 9551 3454 9547 3458 9541
3463 9522 3441 9523
TIME...MOT...LOC 2007Z 271DEG 29KT 3448 9538
$$
OKC127-052030-
/O.CON.KTSA.SV.W.0501.000000T0000Z-091005T2030Z/
PUSHMATAHA OK-
307 PM CDT MON OCT 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL PUSHMATAHA COUNTY...
AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF
CLAYTON...MOVING EAST AT 35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3444 9549 3450 9551 3454 9547 3458 9541
3463 9522 3441 9523
TIME...MOT...LOC 2007Z 271DEG 29KT 3448 9538
$$000
WWUS54 KTSA 052024
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT MON OCT 5 2009
OKC127-052030-
/O.CON.KTSA.SV.W.0501.000000T0000Z-091005T2030Z/
PUSHMATAHA OK-
324 PM CDT MON OCT 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL PUSHMATAHA COUNTY...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER EASTERN PUSHMATAHA
COUNTY...MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3442 9530 3450 9530 3453 9530 3453 9522
3441 9523
TIME...MOT...LOC 2024Z 271DEG 29KT 3448 9522
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 12:31 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 5, 12:31 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1231 PM CDT MON OCT 5 2009 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. WIDESPREAD MVFR TO IFR CONDITIONS THROUGH AROUND 06Z WITH FURTHER DETERIORATING CONDITIONS AFTERWARD. SCATTERED SHOWERS AND A FEW THUNDERSTORMS POSSIBLE OVER MAINLY SE OKLAHOMA THIS AFTERNOON WITH RAIN AND THUNDERSTORMS BECOMING MORE WIDESPREAD AREAWIDE AFTER 06Z WITH LIFR CIGS AND OCCASIONAL IFR VSBYS. SFC COLD FRONT WILL PUSH THROUGH NORTHEAST OKLAHOMA 12-15Z WITH A SHIFT TO NORTH WINDS. SOME IMPROVEMENT IN CEILINGS MAY OCCUR NORTH OF THE FRONT VERY LATE IN THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 1001 AM CDT MON OCT 5 2009/ DISCUSSION... WARM FRONT REMAINS SOUTH OF THE RED RIVER WITH SFC WINDS GRADUALLY BECOMING MORE SOUTHERLY WITH TIME. THIS PATTERN OF WARM ADVECTION WILL CONTINUE THROUGH THE NEXT 24 HOURS OR SO RESULTING IN WIDESPREAD LOW CLOUDS AND SLOWLY RISING TEMPS THROUGH THE EARLY PART OF TUESDAY. ZONE OF STRONGER LIFT WILL BE SHIFTING OVER SOUTHWEST AREAS LATER THIS MORNING AND AFTERNOON RESULTING IN INCREASING SHOWER COVERAGE SOUTH OF TUL-FSM...THUNDER CHANCES WILL REMAIN VERY LIMITED UNTIL TONIGHT WHEN A STRONG SWLY LOW LEVEL JET DEVELOPS AND SPREADS MUCH MORE SUBSTANTIAL ELEVATED INSTABILITY ACROSS MUCH OF THE FORECAST AREA. OVERALL FORECAST FOR TODAY NEEDS ONLY SMALL ADJUSTMENT TO POPS AND HIGH TEMPS BASED ON CURRENT TRENDS...ALSO HAVE DECREASED FIRST PERIOD THUNDERSTORM PROBABILITIES. UPDATED PRODUCTS WILL BE OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....18 AVIATION...14
Hazardous weather outlook, Oct 5, 2:25 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT MON OCT 5 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
225 PM CDT MON OCT 5 2009
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ISOLATED BEFORE 9 PM...INCREASING AFTER 9 PM.
DISCUSSION...
A SURFACE FRONTAL BOUNDARY REMAINS SOUTH OF THE RED RIVER THIS
AFTERNOON. AN INCREASING AMOUNT OF WARM AND MOIST AIR WILL BE
LIFTED BY THIS BOUNDARY THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA...
WHERE SCATTERED THUNDERSTORMS WILL BE POSSIBLE. THESE STORMS COULD
PRODUCE ISOLATED SEVERE WEATHER WITH LARGE HAIL THE PRIMARY CONCERN.
LATER TONIGHT A SOUTHWESTERLY LOW LEVEL JET WILL STRENGTHEN OVER
THE AREA AND INCREASE THE AMOUNT OF SHEAR AVAILABLE AS THE
BOUNDARY TO THE SOUTH LIFTS NORTH AS A WARM FRONT. WITH ELEVATED
INSTABILITY WILL ALSO INCREASE TO THE NORTH OF FRONT AS A RESULT.
RAIN AND THUNDERSTORM COVERAGE WILL INCREASE LATE THIS
EVENING...WITH THE POTENTIAL FOR A FEW STORMS TO PRODUCE SEVERE
CRITERIA HAIL...MAINLY OVER NORTHEAST OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE LOCALIZED NATURE OF
ANY SEVERE STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL BE ONGOING TUESDAY MORNING AS A
COLD FRONT BEGINS TO MOVE INTO NORTHEAST OKLAHOMA...AND EVENTUALLY
THROUGH THE REMAINDER OF THE AREA BY LATE IN THE DAY. A FEW STORMS
ALONG THE FRONT COULD APPROACH SEVERE LIMITS ACROSS MAINLY ACROSS
SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES WILL CONTINUE MUCH OF THE WEEK AS AN UPPER
LEVEL LOW SLOWLY MOVES ACROSS THE WESTERN U.S. AND THE ABOVE
MENTIONED BOUNDARY REMAINING NEAR THE AREA. THE CHANCE OF SEVERE
STORMS AND HEAVY RAINFALL WILL INCREASE THURSDAY AND FRIDAY AS THE
UPPER LOW OPENS UP AND MOVES THROUGH THE SOUTHERN PLAINS. DRY
WEATHER SHOULD RETURN BY THE WEEKEND AS THE SYSTEM FINALLY MOVES
EAST OF THE REGION.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR LATER FORECASTS CONCERNING SEVERE WEATHER AND HEAVY RAIN
POTENTIAL FOR LATER THIS WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:15 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 35 min |
| Oct 5, 4:03 PM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| Oct 5, 4:12 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 48 min |
| Oct 5, 4:36 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| Oct 5, 5:51 PM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.